MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that the coil, the retaining clip and the coil introducer were returned for this complaint.The coil was returned outside the coil introducer.The main coil returned was found kinked and stretched.The zap tip was detached and it was not returned.The retaining clip and the coil introducer were in good condition, no damages were found.Microscopic inspection of the main coil revealed that the zap tip was detached and it was not returned.Dimension inspection of the main coil revealed that the number of fiber bundles did not match with the specification.The fibers bundles were lost due to coil condition.
 
Event or Problem Description
Reportable based on device analysis completed on 05oct2020.It was reported that device could not be advanced.The target lesion area was located in the splenic artery.A 5mm/5.5 mm vortx-18 was selected for use.During embolization, the physician could not advance the coil through the microcatheter hub of a non-boston scientific device from the coil introducer.The procedure was completed with another of the same device.There were no complications and the patient's condition after the procedure is stable.However, device analysis revealed that there are missing fibers and the zap tip was detached.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10701260
Report Number2134265-2020-14420
Device Sequence Number19653642
Product Code KRD
UDI-Device Identifier08714729324867
UDI-Public08714729324867
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0022335414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1